Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 28, NWS Medford, OR

June 24, 2012Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jun 24, 2012, 2:12 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 25, 2012, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 2:12 PM PDT (21:12 UTC)
In effect from
Jun 25, 2012, 3:00 AM PDT
Expired
Jun 24, 2012, 10:45 PM PDT
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS76 KMFR 242112
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT SUN JUN 24 2012

CAZ084-085-ORZ029>031-250515-
/O.NEW.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
212 PM PDT SUN JUN 24 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. 

* TEMPERATURES: LOWS WILL BE 33 TO 36 DEGREES FOR MOST
  AREAS...THOUGH A FEW COLDER SPOTS MAY REACH AS LOW AS 30
  DEGREES.

* LOCATIONS INCLUDE: ALTAMONT...BEATTY...CHEMULT...CRESCENT...
  GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS AND SOME OUTLYING
  AREAS AROUND KLAMATH FALLS AND LAKEVIEW.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
2 follow-up statements
244 
WWUS76 KMFR 250512
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1012 PM PDT SUN JUN 24 2012

CAZ084-085-ORZ029>031-251400-
/O.CON.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
1012 PM PDT SUN JUN 24 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. 

* TEMPERATURES: LOWS WILL BE 33 TO 36 DEGREES FOR MOST AREAS... 
  THOUGH A FEW COLDER SPOTS MAY REACH AS LOW AS 30 DEGREES. 

* LOCATIONS INCLUDE: ALTAMONT...BEATTY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS AND SOME 
  OUTLYING AREAS AROUND KLAMATH FALLS AND LAKEVIEW.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
843 
WWUS76 KMFR 250545
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1045 PM PDT SUN JUN 24 2012

CAZ084-085-ORZ029>031-250645-
/O.CAN.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
1045 PM PDT SUN JUN 24 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST
ADVISORY. 

CLOUDS ARE EXPECTED TO INCREASE ACROSS THE AREA TONIGHT AND A
LIGHT BREEZE WILL CONTINUE. BOTH THESE THINGS WILL KEEP
TEMPERATURES FROM COOLING AS MUCH AS PREVIOUSLY THOUGHT AND FROST
IS THEREFORE NO LONGER EXPECTED TONIGHT.

$$

WRIGHT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 24, 8:55 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 24, 8:55 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SUN JUN 24 2012

.DISCUSSION...ISOLATED TO SCATTERED SHOWERS WILL PERSIST FROM THE
CASCADES WESTWARD THE REST OF TODAY AS A BROAD UPPER LEVEL
LOW CONTINUES TO SPIN OFFSHORE. EAST SIDE AREAS SHOULD BE MOSTLY
DRY, BUT TEMPERATURES REGION WIDE WILL BE ABOUT 10-15 DEGREES
BELOW AVERAGE FOR LATE JUNE. AVERAGE HIGHS ARE IN THE MID 80S IN
MEDFORD AND IN THE UPPER 70S IN KLAMATH FALLS.

THE UPPER LEVEL LOW WILL FINALLY BEGIN TO MOVE EAST TOWARD THE
AREA AGAIN TONIGHT WITH ANOTHER ROUND OF PRECIPITATION AND THE
POTENTIAL FOR THUNDER ON MONDAY. BEFORE THIS HAPPENS THOUGH, IT
APPEARS AS IF SKIES WILL BE MOSTLY CLEAR AGAIN OVER THE EAST SIDE
TONIGHT, SO TEMPERATURES MAY ONCE AGAIN FALL TO LEVELS CONDUCIVE
FOR FROST TO FORM. WE'LL BE EVALUATING THIS FOR THE AFTERNOON
PACKAGE AND ALSO THE DETAILS REGARDING THE PASSAGE OF THE
LOW/TROUGH ON MONDAY. -SPILDE

&&

.AVIATION...CONSIDERABLE CLOUD REMAINS FROM THE CASCADES WESTWARD
TO THE COAST THIS MORNING, WHICH CONTINUES TO OBSCURE THE
MOUNTAINS. SHOWERS HAVE DECREASED OVERNIGHT BUT WILL DEVELOP AGAIN
BY THIS AFTERNOON. ON THE EAST SIDE...SKIES ARE CLEARING AND THUS
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH
AREAS OF MOUNTAIN OBSCURATION. -FB

&&

.PREV DISCUSSION... /ISSUED 305 AM PDT SUN JUN 24 2012/

DISCUSSION...
A BROAD UPPER LEVEL TROUGH WITH -29C AT ITS CORE AT 500MB
CONTINUES TO SPIN OFF OF THE PACIFIC NORTHWEST COAST THIS MORNING.
SHOWERS OVERNIGHT HELD ON WITH MORE COVERAGE AND INTENSITY THAN
EARLIER GUIDANCE HAD DEPICTED ALONG AND WEST OF THE CASCADES TO
EAST OF THE COAST RANGE. AMOUNTS OVERNIGHT IN THIS AREA RANGE FROM
A FEW HUNDREDTHS TO AS MUCH AS 0.30" ACCORDING TO RAIN GAGES AND
RADAR ESTIMATES.

ALTOGETHER, ACCORDING TO OBSERVATIONS ON MESOWEST, THIS WEATHER
SYSTEM HAS BEEN A REAL SOAKER FOR AREAS FROM THE OREGON CASCADES
AND MARBLE MOUNTAINS WESTWARD WITH MOST AREAS RECEIVING 0.50 TO
1.50" OF WATER OVER THE LAST TWO DAYS. EAST OF THE OREGON CASCADES
AND MARBLE MOUNTAINS AMOUNTS HAVE BEEN BEEN A TRACE TO 0.50".

OF NOTE ARE FROSTY TEMPERATURES AT THE LOWER ELEVATIONS OF LAKE
AND MODOC COUNTIES, WHILE MOST OF KLAMATH COUNTY HAS HOVERED JUST
ABOVE FROSTY VALUES DUE TO THE FRINGE BENEFITS OF CLOUD COVER AND
NEARBY PRECIPITATION. TONIGHT IT APPEARS TEMPERATURES WILL BE A
BIT LESS CHILLY IN THESE AREAS AS WINDS AND CLOUD COVER INCREASE
AHEAD OF THE INCOMING UPPER LEVEL LOW PRESSURE CENTER.

TODAY PRECIPITATION WILL BE MUCH LESS IN COVERAGE AND INTENSITY
ACROSS THE AREA AS TEMPERATURES WARM ALOFT DUE TO THE UPPER LOW
JOGGING A BIT WESTWARD. STILL EXPECT SOME SHOWERS OVER THE WEST
SIDE, BUT EXPECT MOTS OF THESE WILL BE CONFINED TO AREAS ALONG AND
NEAR THE COAST RANGE AND UMPQUA BASIN.

MODELS ARE WELL AGREED ON KICKING THE UPPER LOW EASTWARD AND
ACROSS OUR AREA ON MONDAY LINGERING INTO TUESDAY. DUE TO INCREASED
CONFIDENCE IN THIS SOLUTION HAVE BUMPED UP PRECIPITATION
PROBABILITIES AND AMOUNTS. EXPECT A GOOD ROUND OF SHOWERS AND
ISOLATED THUNDERSTORMS WITH SMALL HAIL ACROSS THE INTERIOR WEST
SIDE ON MONDAY AFTERNOON AND EVENING AS THE COLD CORE OF THE LOW
MOVES NORTHEASTWARD THROUGH THE FORECAST AREA. PRECIPITATION
CHANCES WILL BE GREATEST OVER THE NORTHWESTERN HALF TO TWO THIRDS
OF THE AREA. SNOW LEVELS WILL BE FAIRLY LOW, BETWEEN 5000 AND 7000
FEET AS THE COLD CORE MOVES THROUGH, WHICH WILL LEAD TO SOME LIGHT
SNOW ACCUMULATIONS IN THE MOUNTAINS.

TEMPERATURES WILL FINALLY WARM UP MID TO LATE WEEK. FOR NEXT
WEEKEND INTO EARLY NEXT WEEK GUIDANCE INDICATES ANOTHER TROUGH OF
LOW PRESSURE IN THE PACIFIC NORTHWEST. THE ECMWF SHOWS A TROUGH
DEEP ENOUGH TO RESULT IN RAIN AGAIN SOUTH TO AT LEAST THE
SISKIYOUS, WHILE THE GFS40 FOCUSES THIS LOW FURTHER NORTH. THERE
ARE REASONS TO BELIEVE BOTH SOLUTIONS AT THIS POINT, SO HAVE
BLENDED THE SOLUTIONS FOR NOW. BTL

AVIATION...
BASED ON 26/06Z TAF CYCLE.
CONSIDERABLE CLOUD REMAINS FROM THE CASCADES WESTWARD TO THE
COAST THIS EVENING, WHICH CONTINUES TO OBSCURE THE MOUNTAINS.
SHOWERS CONTINUE FROM WESTERN SISKIYOU COUNTY THROUGH INTERIOR
WEST SIDE OREGON LOCATIONS, INCLUDING KMFR AND KRBG. WHILE MODELS
SHOW THIS DECREASING, RADAR TRENDS SHOW IT CONTINUALLY FILLING IN
FROM THE SOUTH, THUS RAIN/SHOWERS WERE CONTINUED IN THE TAFS
THROUGH MUCH OF THE NIGHT IN THESE AREAS. BY MORNING SHOWERS WILL
LIKELY START TO DECREASE BUT THEN PROBABLY DEVELOP AGAIN BY
TOMORROW AFTERNOON. ON THE EAST SIDE...SKIES ARE CLEARING AND THUS
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH
AREAS OF MOUNTAIN OBSCURATION. FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...NONE.

SPILDE
Hazardous weather outlook, Jun 23, 2:19 PM PDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
219 PM PDT SAT JUN 23 2012

CAZ084-085-ORZ029>031-241100-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
219 PM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT BEGINNING AT 4 AM TONIGHT. PLEASE
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FROST ADVISORY WILL BE IN EFFECT UNTIL 8 AM SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.